Advertisement

Mathematische Annalen

, Volume 333, Issue 4, pp 787–795 | Cite as

Ehrhart polynomials and stringy Betti numbers

  • Mircea MustaţaEmail author
  • Sam Payne
Article

Abstract

We study the connection between stringy Betti numbers of Gorenstein toric varieties and the generating functions of the Ehrhart polynomials of certain polyhedral regions. We use this point of view to give counterexamples to Hibi's conjecture on the unimodality of δ-vectors of reflexive polytopes.

Keywords

Toric Variety Betti Number Betti Ehrhart Polynomial Polyhedral Region 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Abramovich, D., Graber, T., Vistoli, A.: Algebraic orbifold quantum products, in Orbifolds in mathematics and physics (Madison, WI, 2001), 1–24, Contemp. Math. 310, Amer. Math. Soc., Providence, RI, 2002Google Scholar
  2. 2.
    Athanasiadis, C. A.: Ehrhart polynomials, simplicial polytopes, magic squares and a conjecture of Stanley, J. Reine Angew. Math. 583, 163–174 (2005)Google Scholar
  3. 3.
    Barvinok, A.: A course in convexity, Graduate Studies in Math. 54, Amer. Math. Soc., Providence, RI, 2002Google Scholar
  4. 4.
    Batyrev, V. V.: Stringy Hodge numbers of varieties with Gorenstein canonical singularities, in Integrable systems and algebraic geometry (Kobe/Kyoto, 1997), 1–32, World Sci. Publishing, River Edge, NJ, 1998Google Scholar
  5. 5.
    Batyrev, V. V., Dais, D. I.: Strong McKay correspondence, string-theoretic Hodge numbers and mirror symmetry, Topology 35, 901–929 (1996)Google Scholar
  6. 6.
    Borisov, L. A., Chen, L., Smith, G. G.: The orbifold Chow ring of toric Deligne-Mumford stacks, J. Amer. Math. Soc. 18, 193–215 (2005)CrossRefGoogle Scholar
  7. 7.
    Chen, W., Ruan, Y.: A new cohomology theory of orbifold, Comm. Math. Phys. 248, 1–31 (2004)Google Scholar
  8. 8.
    Fernandez, J.: Hodge structures for orbifold cohomology, math.AG/0311026Google Scholar
  9. 9.
    Fulton, W.: Introduction to toric varieties, Annals of Mathematics Studies, 131, The William H. Roever Lectures in Geometry, Princeton University Press, Princeton, NJ, 1993Google Scholar
  10. 10.
    Hibi, T.: Ehrhart polynomials of convex polytopes, h-vectors of simplicial complexes, and nonsingular projective toric varieties, Discrete and computational geometry (New Brunswick, NJ, 1989/1990), 165–177, DIMACS Ser. Discrete Math. Theoret. Comput. Sci. 6, Amer. Math. Soc. Providence, RI, 1991Google Scholar
  11. 11.
    Hibi, T.: Algebraic combinatorics on convex polytopes, Carslaw Publications, 1992Google Scholar
  12. 12.
    Hibi, T.: Star-shaped complexes and Ehrhart polynomials, Proc. Amer. Math. Soc. 123, 723–726 (1995)Google Scholar
  13. 13.
    Ohsugi, H., Hibi, T.: Special simplicies and Gorenstein toric rings, math.CO/0503666Google Scholar
  14. 14.
    Poddar, M.: Orbifold cohomology group of toric varieties, in Orbifolds in mathematics and physics (Madison, WI, 2001), 223–231, Contemp. Math. 310, Amer. Math. Soc., Providence, RI, 2002Google Scholar
  15. 15.
    Stanley, R.P.: Combinatorics and commutative algebra, Progress in Mathematics 41, Birkhäuser, Boston, first edition 1983; second edition 1996Google Scholar
  16. 16.
    Yasuda, T.: Twisted jets, motivic measures and orbifold cohomology, Compos. Math. 140, 396–422 (2004)Google Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2005

Authors and Affiliations

  1. 1.Department of MathematicsUniversity of MichiganAnn ArborUSA

Personalised recommendations